Couldn't find what you looking for?

TRY OUR SEARCH!

I usually prefer ibuprofen over paracetamol, as it seems to reduce my pain a lot more when I have headaches etc. I have taken Panadol sometimes if I've had a stomach upset as well, as I've heard ibuprofen is no good for that.

Before I had an operation a couple of months ago, and afterwards, I've noticed that the paracetamol I've taken has not helped with pain, and has given me a dry, itchy throat. I keep swallowing, and nothing I try to drink helps it. It stays there for a few hours then fades away.
The tablets I noticed this with was Herron Paracetamol, and also the Lemsip Max Cold & Flu hot drink powder (both are Australian brands, Google them if need).

I have no problem with Herron Ibuprofen.

Also, when on painkillers for my gallbladder removal, I was given Panadol via IV and tablets, and had no problem with it. Though they did swap me over to Endone after a couple of days as my pain was still present.

Is this an allergic reaction? Why has this happened lately and not all my life?
Or could it be something else within both medicines? I have had Lemsip hot drinks before and don't remember that reaction.

Loading...

Anybody have any idea?
Reply

Loading...

I never had any of side - effect while taking paracetamol. But definitely, it seems like a reaction in your case. Anyway, if you take a closer look and if you read full paracetamol label, you will notice that one of the possible side - effect is the dry throat. Itchy as well. There is a possibility for a sore throat as well. Anyway, you should ask your doctor to prescribe you some dry cough remedies. There is no need to struggle with it if you don't have to. I am taking paracetamol over ibuprofen and so far this turns to be an amazing choice. 

Reply

Loading...

I seem to have the same reaction but I've not noticed a pattern with what brands as I tend to go for shop brands. I get a thickly cough and it annoys for a hour or so
Reply

Loading...

I have this exact same problem which developed when I was about fourteen!

At first I thought it was the tablet scratching my throat but then I have the same problem with paracetemol based cough syrup.

No doctors believe me and always think I am seeking stronger opiate medication.

What the hell??
Reply

Loading...

After seeing lots of webpages I end up here wen looking for solution. I also have same problem, which i know long time, its very different throat irritation . So always I think very deep before take paracetomol even wen taking with cough tablets. Hope some doctor come fwd and give genuine reason and advice.
Reply

Loading...

Hi, just wanted to drop in as another person who experiences this - I'm glad others do too! I'm Ireland/UK based - don't know if that will make a difference for anyone looking into this.

Like those above I thought it was uncoated tablets scratching my throat at first, but I get a tickly./itchy throat and cought with ALL paracetamol products, including Lemsip and sugar-coated pills. It's not a psychological thing as I often forget to avoid paracetamol and only remember that it gives me a cough whenever I actually start coughing, at which point I'm confused for a few minutes before I realise what I've done!

I've mentioned to my doctor friends but they seem to think that people don't really get paracetamol allergies. I try to stay away from it anyway as I know that with allergies there will usually be 'warning' reactions before a full blown reaction, and I don't want to take a paracetamol one day and not be able to breathe.

Hope someone finds out what this is...
Reply

Loading...

Hi, I'm a GP. I've also had this side effect when taking paracetamol and occasionally when taking 8/500 co-codamol. It's not an allergy but likely a side effect from the particular preparation of paracetamol. It seems to be tablets rather than capsules or caplets that give me the dry, tickly cough.
Reply

Loading...

I fimd a simular thing with the brand panadol. My throat becomes soar and flemmy. It suck because sometimes I cannot sleep due to a pain so I take the Panadol and although it relieves the pain, I have a new annoyance to keep me from sleep.

Reply

Loading...

I had the same problem with most of paracetamol preparations . I don't know if it is related to the type of paracetamol or the dosage form itself. I tried different preparations and then I found different results.
Reply

Loading...

I have an intolerance to Paracetamol. I get an irritated, dry throat whenever i take it. I have found that it only happens when i take a form of Paracetamol that touches my throat on the way down, such as a tablet that is not coated or liquid form such as Pamol. So I take Neurofen (sugar coated tablets) this way the Paracetamol doesn't touch my throat on the way down, and i have no problems.
Reply

Loading...

i took paracetamol ibuprofen thats the description in the med that i took just today and i tried to research if the side effect is for the dryness of the throat and seems that i am not alone experiencing it. i kept on drinking water and still its dry. anyway. i gues its normal
Reply

Loading...